Alert archive / Iowa / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 11, 2016, 2:32 AM CDT for Floyd County, Iowa. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2016, 2:32 AM CDT (07:32 UTC)
- Expired
- Jun 11, 2016, 3:00 AM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
County Floyd County, IA
The radar
The La Crosse radar (KARX), 153 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:36 AM CDT | TSTM WND DMG | Charles City, IA | TREE DOWN IN CHARLES CITY. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
606 WWUS83 KARX 110732 SPSARX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 232 AM CDT SAT JUN 11 2016 IAZ018-110800- FLOYD- 232 AM CDT SAT JUN 11 2016 ...FLASH FLOODING AND NICKEL SIZED-HAIL IN FLOYD COUNTY... AT 227 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHARLES CITY... MOVING SOUTHEAST AT 30 MPH. THIS STORM WAS LIKELY PRODUCING HAIL THE SIZE OF NICKELS AND VERY HEAVY RAIN...ADDING TO THE THREAT OF FLASH FLOODING. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM THROUGH 3 AM. MANY AREAS HAVE SEEN HOURS OF RAINFALL IN FLOYD COUNTY AND THE EASTERN PORTION OF THE COUNTY NOW IS SEEING WATER OVER ROADWAYS ACCORDING TO STORM SPOTTERS. DO NOT DRIVE THROUGH WATER OVER ROADS...IT CAN BE DEADLY. LOCATIONS IMPACTED INCLUDE... CHARLES CITY...OAKWOOD...POWERSVILLE...ROSEVILLE...MIDWAY...BUNNS WOODS COUNTY PARK...CARRVILLE...FLOYD CROSSING...COUNTY ROADS B 60 AND T 64... HIGHWAY 14 AND COUNTY ROAD B 60 AND HOWARDS WOOD RECREATIONAL AREA. LAT...LON 4309 9284 4309 9256 4291 9256 4291 9283 TIME...MOT...LOC 0727Z 337DEG 25KT 4300 9269 $$ DAB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 11:37 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 11:37 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1137 PM CDT FRI JUN 10 2016 .SHORT TERM...(This evening through Saturday Night) Issued at 302 PM CDT Fri Jun 10 2016 Impactful forecast over the next 6-12 hours, and as such much time spent on this period. Early afternoon analysis places a surface warm front mixed northward into central and northern WI, with a cold front sliding through central MN at 18Z, associated with a ridge running upper wave cutting across northern MN. Convection has been bubbling along that cold front for a few hours now but continues to expand as it intercepts a growing pool of 2500-3500 J/KG MUCAPE and weak capping in place across much of the Upper Miss Valley. Per current trends and well clustered suggestions from the majority of CAM guidance, still expect current convection to grow in intensity the next few hours, with the strongest deep shear relegated to northern WI into central MN where some supercellular characteristics are likely for a time, especially in the vicinity of the surface warm front which looks to be just north and east of our local area. However, with modest 0-3km westerly shear vectors of 20-30 knots and pretty decent DCAPE profiles up to 1500 J/KG, envision storm organization into more linear segments, with Corfidi vector analysis suggesting any larger complex turning southeastward with time. Activity may become enhanced along the leading outflow edge into southeast MN with new cell growth into the very unstable and weakly capped environment, with some worry that heavy rain potential will increase for a time along the southern edge of the line with such high PWAT values up to 1.75 inches and weak storm motion/continued moisture transport over the boundary. Overall, really like the look of the current SPC enhanced risk with the biggest wind threat along/north of I-94 where the initial convective line will be more aligned with the 0-3 km shear vectors. Still anticipate activity weakening into late evening/early overnight with veering of the low level jet, with focus shifting to tomorrow afternoon into northeast IA and far southwest WI. Pending the position of the frontal boundary, there is some chance for afternoon redevelopment in another higher CAPE/weak capping axis over the far southern CWA, though shear looks rather paltry. Could perhaps see a wind threat with DCAPE profiles. Should be another day with hot temps and higher heat index values pushing 100 across the south, but notably less humid northern areas with a drier airmass rolling in from the north. .LONG TERM...(Sunday through Friday) Issued at 302 PM CDT Fri Jun 10 2016 Not much time spent on the outer periods, but the basic idea remains for broad upper ridging to remain in place across much of the central CONUS into the early work week period, with that pattern becoming increasingly blocked up by midweek with strong closed lows over both the northwest and northeast states. Yet another weakish upper wave working over the ridge axis later Sunday into Sunday evening should spark additional showers and storms across western MN in the vicinity of another cold front dropping through that area, with some of that activity likely to propagate eastward with time into Sunday night and perhaps early Monday. Lots of questions regarding how organized that activity might end up being, but with another pool of strong instability in place, some stronger storms aren't impossible, especially with hints of slightly better low level shear in place. Otherwise, there are some hints in the guidance that later Monday into Tuesday may end up being mainly dry with low level ridging and some drier air nosing in from Ontario, though there are questions about just how far south said drier air will end up. Beyond that, still good agreement for a closed low to meander through the blocked up flow across the central Plains and toward our area by late week with additional chances for rainfall and perhaps some cooler temperatures pending cloud trends. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1137 PM CDT Fri Jun 10 2016 All the convection has moved south of both airports with just mid to high level clouds over the area. Expect these high clouds to remain well into Saturday morning before scattering out. Despite the rain this evening, do not think the skies will clear out in time to allow for any radiational fog to form and the south winds should provide enough mixing to prevent this as well. The weak surface boundary that is across eastern Minnesota should slip through both sites Saturday allowing the winds to come around to the north/northeast but stay under 10 knots. Any convection that forms along the front Saturday afternoon should be south of both airports. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...Lawrence LONG TERM...Lawrence AVIATION...04
Hazardous weather outlook, Jun 10, 11:26 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1126 PM CDT FRI JUN 10 2016 IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-111200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-MOWER-FILLMORE-HOUSTON-VERNON-CRAWFORD-RICHLAND-GRANT- 1126 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE INTO EARLY SATURDAY MORNING...ESPECIALLY ACROSS NORTHEAST IOWA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OVER PORTIONS OF NORTHEAST IOWA WHICH MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE ACROSS MUCH OF THE AREA SATURDAY. A FEW OF THE STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN COULD BE SEVERE IN THE AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 90 TO 100 RANGE ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. USE CAUTION WITH EXTENDED OUTDOOR ACTIVITIES. THUNDERSTORM CHANCES CONTINUE FROM SUNDAY THROUGH THURSDAY. A FEW STORMS LATER SUNDAY AFTERNOON AND EVENING COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINFALL AND ANY FLOODING ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-WIZ017-029-032>034-041>044-111200- WABASHA-DODGE-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- 1126 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE ACROSS MUCH OF THE AREA SATURDAY. A FEW OF THE STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN COULD BE SEVERE IN THE AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 90 TO 100 RANGE ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. USE CAUTION WITH EXTENDED OUTDOOR ACTIVITIES. THUNDERSTORM CHANCES CONTINUE FROM SUNDAY THROUGH THURSDAY. A FEW STORMS LATER SUNDAY AFTERNOON AND EVENING COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Special weather statement, Jun 10, 8:56 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT FRI JUN 10 2016
IAZ008-009-018-019-110330-
CHICKASAW-FLOYD-MITCHELL-HOWARD-
856 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHICKASAW...
SOUTHWESTERN HOWARD...SOUTHERN MITCHELL AND FLOYD COUNTIES...
AT 856 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. ANSGAR TO NEAR FOREST CITY.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...OSAGE...NEW HAMPTON...NORA SPRINGS...ROCKFORD...ELMA...
LAWLER...RUDD...FLOYD...IONIA...JERICO...ALTA VISTA AND MITCHELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4335 9303 4336 9291 4320 9208 4305 9208
4302 9302
TIME...MOT...LOC 0156Z 287DEG 24KT 4333 9290 4325 9369
04Special weather statement, Jun 10, 9:12 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT FRI JUN 10 2016
IAZ030-WIZ061-110315-
CLAYTON-GRANT-
912 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLAYTON
AND SOUTHERN GRANT COUNTIES...
AT 912 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES EAST OF FENNIMORE TO NEAR
COLESBURG. MOVEMENT WAS SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...LANCASTER...GUTTENBERG...CUBA CITY...HAZEL GREEN...
DICKEYVILLE...CASSVILLE...EDGEWOOD...PRESTON...GEORGETOWN AND
BEETOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4264 9071 4268 9090 4265 9090 4264 9140
4268 9143 4303 9042 4251 9043 4251 9064
TIME...MOT...LOC 0212Z 320DEG 30KT 4295 9046 4266 9128
04Special weather statement, Jun 10, 10:40 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT FRI JUN 10 2016
IAZ010-019-029-030-110445-
CHICKASAW-FAYETTE-WINNESHIEK-CLAYTON-
1040 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLAYTON...
FAYETTE...SOUTHEASTERN CHICKASAW AND SOUTHERN WINNESHIEK COUNTIES...
AT 1038 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SPILLVILLE TO NEAR NASHUA. MOVEMENT
WAS SOUTHEAST AT 35 MPH.
THESE STORMS WERE PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING
AND POSSIBLY WINDS IN EXCESS OF 30 MPH. IF THE STORMS MOVE OVER THE
SAME AREAS...SOME LOCALIZED FLOODING COULD OCCUR.
LOCATIONS IMPACTED INCLUDE...
OELWEIN...NEW HAMPTON...WEST UNION...ELKADER...POSTVILLE...NASHUA...
FAYETTE...STRAWBERRY POINT...CALMAR...FREDERICKSBURG AND OSSIAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4264 9208 4291 9208 4291 9255 4294 9255
4321 9210 4321 9208 4323 9208 4333 9191
4313 9160 4308 9160 4308 9154 4287 9122
4264 9160
TIME...MOT...LOC 0338Z 318DEG 28KT 4324 9192 4288 9252
04Special weather statement, Jun 11, 2:32 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 232 AM CDT SAT JUN 11 2016 IAZ018-110800- FLOYD- 232 AM CDT SAT JUN 11 2016 ...FLASH FLOODING AND NICKEL SIZED-HAIL IN FLOYD COUNTY... AT 227 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHARLES CITY... MOVING SOUTHEAST AT 30 MPH. THIS STORM WAS LIKELY PRODUCING HAIL THE SIZE OF NICKELS AND VERY HEAVY RAIN...ADDING TO THE THREAT OF FLASH FLOODING. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM THROUGH 3 AM. MANY AREAS HAVE SEEN HOURS OF RAINFALL IN FLOYD COUNTY AND THE EASTERN PORTION OF THE COUNTY NOW IS SEEING WATER OVER ROADWAYS ACCORDING TO STORM SPOTTERS. DO NOT DRIVE THROUGH WATER OVER ROADS...IT CAN BE DEADLY. LOCATIONS IMPACTED INCLUDE... CHARLES CITY...OAKWOOD...POWERSVILLE...ROSEVILLE...MIDWAY...BUNNS WOODS COUNTY PARK...CARRVILLE...FLOYD CROSSING...COUNTY ROADS B 60 AND T 64... HIGHWAY 14 AND COUNTY ROAD B 60 AND HOWARDS WOOD RECREATIONAL AREA. LAT...LON 4309 9284 4309 9256 4291 9256 4291 9283 TIME...MOT...LOC 0727Z 337DEG 25KT 4300 9269 DAB
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:35 PM CDT | Special Weather Statement | ARX | Crawford, Richland | 85 min |
| Jun 10, 7:53 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 82 min |
| Jun 10, 9:12 PM CDT | Special Weather Statement | ARX | Grant | 63 min |
| Jun 10, 8:56 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 94 min |
| Jun 10, 10:40 PM CDT | Special Weather Statement | ARX | Chickasaw, Clayton, Fayette | 65 min |
| Jun 10, 11:47 PM CDT | Areal Flood Advisory | ARX | Chickasaw, Floyd, Mitchell | 118 min |
| Jun 11, 1:14 AM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd | 3 hr |
| Jun 11, 2:41 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 34 min |
Nearby
Special Weather Statements in Iowa, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.